A 19-year-old female asked:
Have pcos doctor gave me provera (medroxyprogesterone) for 10days and birth control to regulate my period but i have heavy bleeding for 2 1/2 weeks now. what is happening?
1 doctor answer • 4 doctors weighed in
Dr. Richard Validoanswered
36 years experience
Withdrawal bleeding: Hi, Typically Provera (medroxyprogesterone) (progesterone) given to help get a menses started if you haven't had one in a awhile. You take the progesterone for 7-10 days and when you have finished, as the progesterone levels drop, it signals your body to shed the lining of your uterus ( ie. have a menses). If you haven't had a period in awhile before doing this treatment , then the menses that occurs can be heavy.
Created for people with ongoing healthcare needs but benefits everyone.
3.8k viewsReviewed >2 years ago
Last updated Nov 27, 2017
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.